MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP INTERFSCRW W/DISP SHTH
Medical Device Problem Codes Dull, Blunt (2407); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a knee surgery the screw was dull and could not be inserted.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-1370c biocomposite interference screw, batch 15403529, was received for investigation.Visual evaluation revealed that the threads of the screw are stripped and damaged, making it difficult to penetrate the bone.Functional testing was not performed due to the device's damage.Information regarding the method used to prepare the bone and the bone quality encountered during the procedure was not provided.The most likely cause can be attributed to: -misuse due to improper bone preparation.-misaligned insertion.-prying or leveraging the screw during insertion.Per dfu-0111-eo; revision 2; section g ¿ precautions: 6.¿bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.¿ 7.¿bio-absorbable interference screw only: if inserting the interference screw through the anteromedial portal, a knee flexion angle of 120° must be maintained throughout the entire insertion process.Not maintaining or changing the knee flexion angle during screw insertion may result in screw divergence or failure of the screwdriver.¿ refer to the attached investigation photos.The complaint allegation that the screw became dull/lost its geometry is confirmed.

Brand Name
BIO-COMP INTERFSCRW W/DISP SHTH
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22236285
Report Number1220246-2025-02484
Device Sequence Number15498009
Product Code MAI
UDI-Device Identifier00888867014633
UDI-Public(01)00888867014633(11)250312(17)290131(10)15403529
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP INTERFSCRW W/DISP SHTH
Device Catalogue NumberAR-1370C
Device Lot Number15403529
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date05/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown